Washington, 2015Wildfire in Washington, July 2 to 3, 2015
July 2 to 3, 2015 · NWS OTX · 1 event in 1 county or zone
This fire of undetermined cause originated 7 miles northwest of Othello, WA. It burned 840 acres and cost $150,000 to contain/suppress.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This fire of undetermined cause originated 7 miles northwest of Othello, WA. It burned 840 acres and cost $150,000 to contain/suppress.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 1, 9:30 PM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 1, 9:30 PM PST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1030 PM PDT WED JUL 1 2015
.SYNOPSIS....
Hot and dry weather will be featured into the Independence Day
weekend. Hottest days will likely be Thursday and Friday with many
valley sites topping the century mark. Breezes will be kicking up
as weather systems move across the strong upper level ridge.
Friday and Saturday winds are potentially looking more substantial
as a cool front tries to sag in from Canada eventually forcing
winds more from the north. It is still looking dry and warm even
into the beginning of next week.
&&
.DISCUSSION...
Tonight though Friday night: A ridge of high pressure will be the
dominate weather feature during this period continuing to deliver
excessive heat...record temperatures... and dry conditions.
Temperatures this afternoon are already in the 90s in most
locations and the mercury is going to continue to rise Thursday
and Friday. Consequently, heat advisories are in effect for the
lowlands stretching from the lower Idaho Panhandle...Columbia
Basin...and along the Highway 97 corridor. This is where
temperatures will achieve triple digit heat coupled with lows
generally warmer than 60-65F. For all other valleys not in the
advisory, temperatures will still be hot but look to top out in
the mid to upper 90s with an isolated 100-101F.
Winds will generally remain light Thursday following a weak northerly
push down the Okanogan Valley but will increase in the Cascade
Gaps and Columbia Basin Friday as the upper-level ridge becomes
dented. This will increase the potential for rapidly spreading
wildfires and a fire weather watch has been issued to address
these concerns. /sb
Saturday through Wednesday: We focused heavily on the weekend
winds following a frontal passage Saturday that will produce very
gusty north winds. The Okanogan valley and western Columbia Basin
will be the first to see these winds...with pressure gradients
supporting gusts up to 30-40 mph. For Sunday and Monday the
highest wind threat will shift east into the Spokane/ Coeur
D'alene and the North Idaho corridor of Boundary and Bonner
counties. With this post-frontal dry air mass in place, there's
only a slight chance of thunder near the BC border...and this won't
be until Tuesday through Wednesday associated a second wave moving
southeast out of BC.bz
&&
.AVIATION... 06Z TAFS: Drier air over much of the region will result
in VFR conditions at all TAF sites through 06Z Friday. A weak upper
level impulse on Thursday may result in isolated thunderstorms in
the Northern Panhandle, but confidence is low. A slight increase in
winds up to 12 kts from the northeast is expected through the
Purcell Trench and out into KCOE between 12-18Z; otherwise, weak and
terrain driven winds at all other TAF sites. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 67 98 69 99 66 95 / 0 0 0 0 0 0
Coeur d'Alene 61 95 63 97 62 94 / 0 0 0 0 0 0
Pullman 55 95 59 95 58 93 / 0 0 0 0 0 0
Lewiston 69 103 70 104 69 101 / 0 0 0 0 0 0
Colville 63 100 62 102 61 96 / 0 0 0 0 0 0
Sandpoint 56 94 55 95 55 92 / 0 0 0 0 0 10
Kellogg 58 95 60 96 61 93 / 0 0 0 0 0 0
Moses Lake 69 102 67 103 66 101 / 0 0 0 0 0 0
Wenatchee 73 103 73 103 71 102 / 0 0 0 0 0 0
Omak 67 102 66 104 64 96 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory until 9 PM PDT Friday for Lewis and Southern Nez
Perce Counties-Lewiston Area.
WA...Heat Advisory until 9 PM PDT Friday for Lower Garfield and
Asotin Counties-Moses Lake Area-Upper Columbia Basin-
Washington Palouse.
FIRE Weather Watch from Friday afternoon through Friday evening
for East Washington Central Cascade Valleys (Zone 677)-East
Washington South Central Cascade Valleys (Zone 676).
Heat Advisory from 1 PM Thursday to 9 PM PDT Friday for Okanogan
Valley-Wenatchee Area.
FIRE Weather Watch from Saturday morning through Saturday
evening for East Washington Northern Columbia Basin (Zone
673)-East Washington Okanogan/Methow Valleys (Zone 684).
&&Hazardous weather outlook, Jul 1, 4:01 AM PST, 19 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
501 AM PDT WED JUL 1 2015
IDZ026-WAZ032>036-041-043-044-021415-
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
501 AM PDT WED JUL 1 2015
This Hazardous Weather Outlook is for portions of North Central
Idaho...Central Washington...East Central Washington...North
Central Washington...Northeast Washington and Southeast
Washington.
.DAY ONE...TODAY AND TONIGHT
A hot and dry airmass will build over the region today. High
temperatures in the upper 90s to 104 degrees will be common in
the lowest elevations of the Central Basin, along the Columbia
river through Wenatchee and into the Okanogan Valley.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Hot and dry conditions will continue into Friday. High
temperatures in the upper 90s to 105 degrees will be common in
the lowest elevations of the Central Basin, along the Columbia
river through Wenatchee and into the Okanogan Valley.
Please see our Weather Story at
http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx
IDZ001>004-027-WAZ031-037-038-042-021415-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
501 AM PDT WED JUL 1 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Friday and Saturday increasing winds from the west and north will
be a concern especially for fire related issues. Stay tuned for
further forecasts as these days approach.
Please see our Weather Story at
http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx
Wildfire, Moses Lake Area
- When
- July 2, 12:00 AM PST to July 3, 12:00 AM PST
- Where
- Moses Lake Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
This fire of undetermined cause originated 7 miles northwest of Othello, WA. It burned 840 acres and cost $150,000 to contain/suppress.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, July 2 to 3, 20151 death · $3.0 million · EF0 · 17 events
- Damaging Winds and Lightning Strike in Georgia, July 2 to 5, 2015$123,000 · 55 kt wind · 30 events
- Hail and Damaging Winds in South Carolina, July 2, 2015$83,000 · 55 kt wind · 20 events
- Damaging Winds in Georgia, July 2, 2015$51,000 · 55 kt wind · 4 events
- Damaging Winds in Oklahoma, July 2, 2015$40,000 · 65 kt wind · 3 events
- Flash Flooding and Hail in New Mexico, July 2, 2015$26,000 · 0.75 in hail · 3 events
- Flash Flooding and Damaging Wind in Oklahoma, July 2 to 3, 2015$20,000 · 56 kt wind · 7 events
- Flash Flooding and Flooding in Kentucky, July 2 to 6, 201552 kt wind · 21 events
- Damaging Winds in Florida, July 2 to 5, 2015$12,000 · 56 kt wind · 17 events
- Damaging Winds in South Carolina, July 2, 201560 kt wind · 20 events
- Hail and Damaging Winds in Alabama, July 2 to 5, 2015$8,000 · 1 in hail · 15 events
- Damaging Winds in Georgia, July 2, 201560 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599535.